MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC. PRECISION XTRA; BLOOD GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC. PRECISION XTRA; BLOOD GLUCOSE MONITORING SYSTEM
Model Number 98814-65
Medical Device Problem Code No Device Output (1435)
Health Effect - Clinical Codes High Blood Pressure/ Hypertension (1908); Loss of consciousness (2418); Diaphoresis (2452)
Date of Event 09/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product has been requested back for an investigation.A follow-up report will be submitted once additional information is obtained.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
A healthcare provider reported that on (b)(6) 2018 at 5pm a clinic¿s adc blood glucose meter would turn on with button press, but not with test strip insertion, thereby preventing a reading from being obtained.It was further reported the customer/patient became ¿hypertensive, diaphoretic¿, and subsequently ¿lost consciousness¿.Paramedics were called and upon arrival received a reading of 20 mg/dl on their meter and transported him to a hospital.Caller did not know the specific treatment rendered by the paramedics or at the hospital.There was no report of death or permanent injury associated with this event.
 
Additional Manufacturer Narrative
The reported meter has been returned and investigated with retained test strips.The meter powered on with button depression.Meter did not power on with strip insertion.The meter was sent for further investigation and dissembled.Performed visual inspection on circuit board and no issues were observed.Performed visual inspection on port pins and observed evidence of blood under the port pins.The complaint is not confirmed due to a use issue.This also serves as a correction report.Meter brand name and pma510k# were incorrectly documented in the initial mdr 30 day report.Both sections have been updated.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported test strips have not been returned.An extended investigation has been performed for the reported complaint and there was no indication that the product did not meet specification.Dhrs (device history review) for the precision strips were reviewed and the dhrs showed the precision strips passed all tests prior to release.Retain testing was performed for the precision strips and all units performed within specification.If the test strips are returned, the case will be re-opened, and a physical investigation will be performed.
 
Event or Problem Description

Brand Name
PRECISION XTRA
Common Device Name
BLOOD GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC.
1360 south loop road
alameda CA 94502 7001
MDR Report Key7971963
Report Number2954323-2018-07777
Device Sequence Number11197446
Product Code NBW
UDI-Device Identifier00093815801160
UDI-Public00093815801160
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K040814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date09/30/2019
Device Model Number98814-65
Device Lot Number4500180372
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2018
Initial Date Received by Manufacturer 09/17/2018
Supplement Date Received by Manufacturer12/20/2018
12/04/2019
Initial Report FDA Received Date10/16/2018
Supplement Report FDA Received Date01/15/2019
12/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient Weight57